Texas, 2025

Hail in Texas, March 30, 2025

March 30, 2025 · NWS SHV · 14 events in 4 counties and zones

Surface analysis indicated a cold front moving across North Central Texas in the afternoon on March 30th, with a very moist airmass located ahead of the front over much of East Texas. Surface dew points within this moist air mass were in the upper 60s and lower 70s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Surface analysis indicated a cold front moving across North Central Texas in the afternoon on March 30th, with a very moist airmass located ahead of the front over much of East Texas. Surface dew points within this moist air mass were in the upper 60s and lower 70s. Very strong instability was clearly evident, with MLCAPE around 3000 J/kg. In addition, a subtle shortwave trough was observed moving into Central Texas. Ahead of this feature, large-scale ascent increased across East Texas, aiding convective initiation. Additionally, 0-6 km shear of 45 to 50 knots and 700-500 mb lapse rates of 8 to 8.5 C/km suggested that large hail was likely with supercell development. As a result, several reports of large hail were documented across East Texas during the afternoon and evening on March 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 30, 5:59 PM CST, 26 minutes earlier.

Area forecast discussion, Mar 30, 5:59 PM CST, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
659 PM CDT Sun Mar 30 2025

...New AVIATION...

.SHORT TERM...
(This evening through Monday Night)
Issued at 238 PM CDT Sun Mar 30 2025

Things have been quiet so far since this morning convection
dissipated. But, southerly winds have been on the increase this
afternoon, with gusts as high as 30 mph at times. Although we have
seen some sustained winds of 20 mph, those readings have been
isolated, so will hold off on a Wind Advisory. Regardless, it will
still be breezy out there, so exercise caution on area waterways
and roadways. As we move into the late afternoon and early evening
hours, models continue to suggest a pre-frontal trough or dryline
like feature will move into the area ahead of the aforementioned
frontal boundary. With today's southerly winds raising our dew
points into the mid 60s and temps into the 80s, the atmosphere
should be plenty unstable ahead of this pre-frontal feature.
Discrete storms are expected to rapidly develop across the western
half of the region before eventually becoming more of a QLCS
feature with the arrival of the front later this evening and
during the overnight hours. With steep mid-level lapse rates and
decent effective bulk shear, all modes of severe weather will be
possible, especially large hail and damaging winds. Locally heavy
rainfall will also be a threat.

Convection should clear the forecast area by mid to late Monday
morning, as the front exists the region. Cooler and drier air will
move into the area, with overnight lows returning back into the
50s areawide Monday night/Tuesday morning, and possibly upper 40s
in our northern zones. /20/

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 238 PM CDT Sun Mar 30 2025

Dry weather will remain across the region on Tuesday, but another
approaching cold front will bring us a chance for more strong to
severe storms by next Wednesday. At the same time, upper ridging
will build into the southeast CONUS. This will likely stop the
eastward progression of the front and stall it out near our
northwest zones for the remainder of next week into early next
weekend. Rain chances will remain across the forecast area during
this period, with more severe weather possible. This could also
result in excessive rainfall, with storms expected to train over
the same areas near the frontal boundary. One thing of note will
be where the front hangs up next week. It is possible the front
could stall just north of the region, which would be favorable for
less severe weather and heavy rain in our area. However, if the
frontal boundary stalls more southward, it could be a busy week
for portions of the Four State Region. /20/

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Sun Mar 30 2025

The main aviation concern through the evening hours is potential
for rapid strong to severe thunderstorm development that would
initially affect SHV / TYR / GGG/ LFK through midnight tonight.
Impacts are less certain at TXK as there is a decent probability
most of the storms firing up along the incoming cold front could
wait until cold front clears south of TXK. Storms will likely hold
off until closer to midnight and into the early morning hours at
ELD and MLU. The main risk with severe storms will be large hail
up to golf ball size, damaging winds gusts in excess of 60 mph,
frequent lightning, and torrential downpours. Expect problematic
to mostly clear east of our region by daybreak on Monday, although
MVFR to IFR cloud decks will build in behind the front late
tonight at SHV, ELD, MLU, and LFK and likely will not lift to VFR
levels until later tomorrow morning at the earliest. Winds will be
a bit gusty from the SSW ahead of the cold front, but then
switching to the north at 8 to 15 mph as the cold front passes
through tonight. /50/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 238 PM CDT Sun Mar 30 2025

Spotter activation will be needed by late this afternoon and
tonight for much of the Four State Region. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  75  56  82 /  70  10   0   0
MLU  64  76  53  82 /  70  20   0   0
DEQ  48  73  47  78 /  30  10   0   0
TXK  55  75  52  81 /  60  10   0   0
ELD  56  75  48  80 /  70  10   0   0
TYR  55  75  57  84 /  50  10   0   0
GGG  56  75  55  83 /  60  10   0   0
LFK  63  78  60  85 /  60  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...20
LONG TERM....20
AVIATION...50

In the hours before

Special weather statement, Mar 30, 5:44 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
644 PM CDT Sun Mar 30 2025

TXZ136-149-310030-
Cherokee TX-Smith TX-
644 PM CDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHEROKEE AND SOUTH
CENTRAL SMITH COUNTIES UNTIL 730 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Reese, or 16 miles west of Jacksonville, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Jacksonville, Bullard, Mount Selman, Mixon, Reese, Ponta, New
  Summerfield, Gallatin and Cuney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3218 9530 3196 9499 3189 9499 3178 9539
      3182 9540 3184 9541 3184 9545 3188 9543
      3190 9544 3193 9542 3196 9545 3199 9545
      3202 9543 3204 9544 3205 9542 3205 9544
      3207 9544 3208 9542 3210 9544
TIME...MOT...LOC 2344Z 246DEG 31KT 3191 9553

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Mar 30, 6:07 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Sun Mar 30 2025

ARZ059-060-070-TXZ097-310030-
Little River AR-Hempstead AR-Miller AR-Bowie TX-
707 PM CDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...
EAST CENTRAL BOWIE...NORTHWESTERN MILLER AND SOUTHWESTERN HEMPSTEAD
COUNTIES UNTIL 730 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ogden, or 6 miles southeast of Ashdown, moving northeast at 35 mph.

HAZARD...Wind gusts up to 30 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Ashdown, Fulton, Ogden, McNab, Millwood, Red Bluff and Pine
  Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3359 9416 3365 9418 3375 9399 3375 9393
      3360 9374 3351 9414
TIME...MOT...LOC 0006Z 241DEG 30KT 3360 9408

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

53

The radar

The Shreveport radar (KSHV), 145 km away, was scanning. The volume nearest the first event began at 00:22 UTC.

Open the radar archive at this moment

Event by event

14 hail. Local standard time, as filed.

Hail, Cherokee

When
March 30, 6:25 PM CST
Where
Cherokee County, 0.69 mi N of Jacksonville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.960, -95.270

Golf ball size hail reported in the city of Jacksonville.

Hail, Cherokee

When
March 30, 6:55 PM CST
Where
Cherokee County, 0.69 mi N of Ponta
Measured
2.5 in hail
Reported by
Public
Coordinates
31.910, -95.070

Tennis ball size hail reported near the Ponta community via Mping.

Hail, Cherokee

When
March 30, 7:00 PM CST
Where
Cherokee County, 0.59 mi W of Ponta
Measured
1.75 in hail
Reported by
Public
Coordinates
31.900, -95.080

Golf ball size hail reported in the Ponta community.

Hail, Rusk

When
March 30, 7:00 PM CST
Where
Rusk County, 0.59 mi W of New Salem
Measured
2 in hail
Reported by
Public
Coordinates
31.930, -94.980

Hen egg size hail reported just south of Lake Striker.

Hail, Cherokee

When
March 30, 7:05 PM CST
Where
Cherokee County, 1.76 mi E of Lone Star
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
31.950, -95.040

Hen egg size hail reported just west of Lake Striker.

Hail, Rusk

When
March 30, 7:05 PM CST
Where
Rusk County, 0.91 mi NE of New Salem
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.940, -94.960

Quarter size hail reported at the New Salem Volunteer Fire Department just east of Lake Striker.

Hail, Rusk

When
March 30, 7:30 PM CST
Where
Rusk County, 1.5 mi NNE of Sulphur Spgs
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.920, -94.740

Golf ball size hail reported along County Road 3206 west of Mount Enterprise.

Hail, Rusk

When
March 30, 7:40 PM CST
Where
Rusk County, 1.38 mi N of Mt Enterprise
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.940, -94.670

Quarter size hail reported along Highway 315 just northeast of Mount Enterprise.

Hail, Rusk

When
March 30, 7:50 PM CST
Where
Rusk County, 0.59 mi W of Mt Enterprise
Measured
1 in hail
Reported by
Public
Coordinates
31.920, -94.680

Quarter size hail reported in Mount Enterprise.

Hail, Shelby

When
March 30, 8:50 PM CST
Where
Shelby County, 0.69 mi N of Timpson
Measured
1.75 in hail
Reported by
Public
Coordinates
31.910, -94.400

Golf ball size hail reported in Timpson.

Hail, Nacogdoches

When
March 30, 8:57 PM CST
Where
Nacogdoches County, 2.94 mi E of Caro
Measured
1 in hail
Reported by
Public
Coordinates
31.750, -94.680

Quarter size hail reported near the Central Heights community.

Hail, Nacogdoches

When
March 30, 9:04 PM CST
Where
Nacogdoches County, 5.13 mi ENE of Linn Flat
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.810, -94.650

Quarter size hail reported between Garrison and Cushing.

Hail, Shelby

When
March 30, 9:19 PM CST
Where
Shelby County, 0.69 mi N of Tenaha
Measured
1 in hail
Reported by
Public
Coordinates
31.940, -94.250

Quarter size hail reported at a convenience store in Tenaha.

Hail, Shelby

When
March 30, 9:36 PM CST
Where
Shelby County, 2.72 mi WSW of Timpson
Measured
1 in hail
Reported by
Public
Coordinates
31.880, -94.440

Quarter size hail reported between Garrison and Timpson.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249631, 1249641, 1249643, 1249644, 1249645, 1249646, 1249647, 1249648, 1249649, 1249650, 1249651, 1249652, 1249655, 1249657.